Alert archive / Alaska / High Wind Watches in 2008

High Wind Watch 13, NWS Anchorage, AK

November 8, 2008

NWS Anchorage, AK issued this high wind watch at Nov 8, 2008, 4:05 PM AKST. It took effect at Nov 9, 2008, 9:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 4:05 PM AKST (01:05 UTC)
In effect from
Nov 9, 2008, 9:00 PM AKST
Expired
Nov 9, 2008, 4:11 PM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 090105
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
405 PM AKST SAT NOV 8 2008


AKZ125-091600-
/X.NEW.PAFC.HW.A.0013.081110T0300Z-081110T1400Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
405 PM AKST SAT NOV 8 2008

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM.

EAST WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY
INCREASE TONIGHT AND SUNDAY...PEAKING SUNDAY NIGHT. EAST WINDS OF
45 TO 60 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE SUNDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
3 follow-up statements
000 
WWAK71 PAFC 091418
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
518 AM AKST SUN NOV 9 2008

AKZ125-100400-
/X.EXT.PAFC.HW.A.0013.081110T0600Z-081110T1800Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
518 AM AKST SUN NOV 9 2008

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

EAST WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY
INCREASE TONIGHT AND SUNDAY...PEAKING SUNDAY NIGHT. EAST WINDS OF
45 TO 60 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE SUNDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 091715 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
813 AM AKST SUN NOV 9 2008

AKZ125-100700-
/X.COR.PAFC.HW.A.0013.081110T0600Z-081110T1800Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
813 AM AKST SUN NOV 9 2008

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM. 

EAST WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY
INCREASE TODAY...PEAKING TONIGHT AND MONDAY MORNING. EAST WINDS OF
45 TO 60 MPH WITH GUSTS TO 80 MPH ARE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 100111
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
411 PM AKST SUN NOV 9 2008

AKZ125-101500-
/X.UPG.PAFC.HW.A.0013.081110T0600Z-081110T1800Z/
/X.NEW.PAFC.HW.W.0022.081110T0600Z-081110T1800Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
411 PM AKST SUN NOV 9 2008

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
AKST MONDAY FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING FOR PORTAGE VALLEY AND EASTERN TURNAGAIN ARM...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 9 AM AKST MONDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT.

WINDS IN PORTAGE VALLEY AND TURNAGAIN ARM WILL STEADILY INCREASE
THIS EVENING. EAST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED TO DEVELOP LATE IN THE EVENING AND PERSIST INTO MID
MORNING MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 8, 12:30 PM AKST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 8, 12:30 PM AKST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1230 PM AKST SAT NOV 8 2008

.MODEL DISCUSSION...GFS AND NAM ARE IN GOOD AGREEMENT ON THE LOW OFF
THE SOUTHERN TIP OF THE AK PENINSULA IN BOTH POSITION AND INTENSITY.
EXPECTING ELONGATED LOW CENTER TO MOVE INTO BRISTOL BAY SUNDAY
MIDDAY. AFTER LATE SUNDAY MORNING MODELS START TO DIVERGE ON SOLUTION
FOR A NEW GULF OF ALASKA LOW.  GFS IS DEEPER AND FURTHER NORTH THAN
NAM...LEANING TOWARDS GFS AS IT APPEARS TO BE MORE CONSISTENT.

.ANALYSIS AND UPPER LEVELS...MAIN ENERGY IS ASSOCIATED WITH EAST SIDE
OF TROUGH THAT IS MOVING INTO THE WESTERN GULF OF ALASKA TODAY. WILL
SEE STRONG SOUTHEAST FLOW IN MID AND UPPER LEVELS OVER SOUTHWEST AND
SOUTHCENTRAL FOR THE NEXT SEVERAL DAYS.  STRONG WEATHER FRONT
ASSOCIATED WITH THIS SYSTEM SHOULD MOVE ONSHORE IN THE SOUTHWEST THIS
EVENING AND ON THE KENAI PENINSULA LATE TONIGHT.

.SHORT TERM FORECAST...
SOUTHWEST...IN THE SOUTHERN AREAS EXPECT TO START OFF WITH SNOW BUT
MIXING WITH RAIN AFTER MIDNIGHT.  COULD SEE SOME LOCALIZED AREAS OF
FREEZING RAIN AS WELL. SHOULD BE WARMING FROM KING SALMON WESTWARD.
BETHEL ZONE WILL PROBABLY SEE SOME MIXED PRECIP SUNDAY MORNING BUT
BETHEL SHOULD REMAIN BELOW FREEZING ON SUNDAY. EXPECT SOME MODERATE
TO STRONG EAST TO NORTH WINDS SO VIZ WILL BE LOWER IN AREAS WITH
BLOWING SNOW. AWAY FROM THE COAST COULD HAVE NEAR BLIZZARD
CONDITIONS...WILL DEPEND ON MOISTURE CONTENT OF THE SNOW.

KODIAK...SNOW TURNING TO RAIN AROUND MIDNIGHT. STRONG EAST WINDS THIS
EVENING BUT SNOW SHOULD BE WET SO NOT EXPECTING ANY BLIZZARD.
FRONT SHOULD PASS OVER FAIRLY QUICKLY THIS EVENING BUT WITH GOOD
SOUTHWEST FLOW ALOFT WILL EXPECTED CONTINUED RAIN AND SNOW OVER NIGHT
WITH RAIN SHOWERS ON SUNDAY.

SOUTHCENTRAL...FRONT MOVES ONSHORE OVER KENAI PENINSULA TONIGHT.
MODERATE TO STRONG GAP AND MOUNTAIN WINDS AS PRESSURE BUILDS ALONG
THE COAST.  EXPECTING STRONG WINDS IN PORTAGE AREA AND UPPER
HILLSIDE. WITH STRONG DOWN INLET FLOW THROUGH EARLY MONDAY MORNING
EXPECTING DOWNSLOPE WINDS TO BE CONFINED TO UPPER AND MID
HILLSIDE...MIGHT SEE SOME MODERATE GUSTS ON LOWER HILLSIDE MONDAY
MORNING.  GOOD CHANCE FOR SNOW IN UPPER AND WESTERN SUSITNA VALLEY.
SNOW TURNING TO RAIN ALONG THE NORTH GULF COAST SUNDAY MORNING.

.LONG TERM FORECAST...AS NOTED THERE IS CONSIDERABLE MODEL
DISAGREEMENT ON THE SYSTEM THAT MOVES INTO THE GULF MONDAY NIGHT.
NEVERTHELESS THERE WILL BE A FAIRLY DEEP LOW IN THE GULF ON TUESDAY
WITH STRONG EAST FLOW IN THE NORTHERN GULF. EXPECT RAIN OR SNOW ALONG
THE COAST TUESDAY.  MODELS INDICATING DOWNSLOPING OVER SOUTHCENTRAL
ONCE AGAIN ON TUESDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALES AND STORMS EVERYWHERE EAST OF 170W.
FIRE WEATHER...NOT EXPECTING ANY PROBLEMS TODAY.

JOHNANIMAL NOV 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 4:00 PM AKSTGale WarningAFC36 hr
Nov 8, 4:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Nov 9, 4:00 AM AKSTGale WarningAFC12 hr
Nov 9, 4:00 AM AKSTSmall Craft AdvisoryAFC4 days
Nov 9, 5:13 AM AKSTWinter Weather AdvisoryAFC32 hr

Nearby

High Wind Watches in Alaska, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.